Hail, Golden Valley
- When
- June 28, 10:11 PM CST
- Where
- Golden Valley County, 8 mi SE of Beach
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.833, -103.883
Heavy rain and frequent lightning.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 28, 1:10 PM CST, 9 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 210 PM CDT TUE JUN 28 2005 .SHORT TERM... TONIGHT THROUGH SATURDAY NIGHT... GFS AGAIN CONSENSUS MODEL OF CHOICE AS NAM MOVING MID LEVEL SYSTEM TOO FAST TO NORTHERN PLAINS...GFS 6 TO 12 HOURS SLOWER. HOWEVER BOTH MODELS INDICATE A LEAST CHANCE OF HEAVY PRECIP FOR CWA AND REMAINS DIFFICULT TO PINPOINT LOCATION OF MCS EXPECTED TO DEVELOP THIS EVENING AND MOVE TO DAKOTAS OVERNIGHT. WHILE GFS SLIGHTLY FARTHER NORTH WITH QPF BULLEYES...NAM KEEPS HEAVY PRECIP OVER STATE TONIGHT AND GFS DEVELOPS SECOND WAVE OF CONVECTION AFTER MIDNIGHT FARTHER SOUTH OF THIS EVENINGS SYSTEMS. WILL CONTINUE ONGOING FLOOD WATCHES BY PUSHING BACK ONSET A FEW HOURS AND COMBINING BOTH WATCHES INTO SINGLE PRODUCT. IT APPEARS CONVECTION WILL BE ONGOING TOMORROW AM AND MOVE SLOWLY NORTHEAST WITH ALL MODEL GUIDANCE INDICATING EXCESSIVE RAINFALL NORTH CENTRAL THROUGH THE DAY WEDNESDAY. ALL INDICATIONS NOW ARE THAT RIDGE BUILDING OVER NORTHERN ROCKIES AND NORTHERN PLAINS WILL BRING SHORT TERM END TO WET PATTERN INTO BEGINNING OF HOLIDAY WEEKEND. ONLY POP LAST 3 DAYS OF SHORT TERM IS SLIGHT CHANCE SATURDAY AND SATURDAY NIGHT. .LONG TERM... SHORTWAVE AND SURFACE TROUGH WILL MOVE THROUGH THE REGION THIS WEEKEND BRINGING WITH IT A SMALL THREAT OF CONVECTION THROUGH SUNDAY NIGHT. BROAD UPPER RIDGE AND WEAK SUFACE HIGH MOVES INTO THE AREA MONDAY. THIS WILL BRING A SHORT LIVED BREAK FROM THE ACTIVE WEATHER AS ANOTHER WEAK SYSTEM MAKE ITS WAY INTO THE AREA ON TUESDAY AND BRING ANOTHER CHANCE OF PRECIPITATION. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...WEST AND CENTRAL THIS EVENING AND TONIGHT. && HW/RGT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 435 AM CDT TUE JUN 28 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-290934- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 435 AM CDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED IN WESTERN NORTH DAKOTA THIS AFTERNOON AND IN WESTERN AND CENTRAL NORTH DAKOTA TONIGHT. SOME THUNDERSTORMS COULD HAVE HEAVY RAIN. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR WESTERN NORTH DAKOTA LATE THIS AFTERNOON AND FOR WESTERN AND CENTRAL NORTH DAKOTA TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The Bismarck radar (KBIS), 238 km away, was scanning. The volume nearest the first event began at 04:09 UTC.
1 hail. Local standard time, as filed.
Heavy rain and frequent lightning.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452696.